Sertraline Insomnia and Prilosec Insomnia
Medications that cause Insomnia
Sertraline insomnia is a common problem for those taking antidepressant medication. Sertraline, marketed under the name Zoloft, is a popular antidepressant. Prilosec insomnia is a less common problem, but a problem nonetheless. Prilosec is a medication used to treat Acid Reflux Disease and heartburn. Both of these medications can cause insomnia as a side effect.
Insomnia is a common side effect of many prescription and over-the-counter medications, including sertraline and prilosec. Sertraline insomnia is more common than insomnia from prilosec. You should talk to your doctor if you think any of your medications are causing insomnia. If insomnia is a concern for you, ask your doctor about it when he or she prescribes any new medication. Don't stop taking any medication, though, without consulting your doctor.
You may be able to prevent sertraline insomnia and prilosec insomnia by practicing what sleep experts call "good sleep hygiene." This includes going to bed at the same time every night and getting up at the same time every morning. Don't sleep late and don't nap during the day. Establish a soothing bedtime routine. Dim the lights about a half hour before bedtime to signal to your body that its time to go to sleep. If you go to bed and can't sleep, get up again until you feel sleepy. Don't read, watch TV, or use your bed for other activities besides sleep (and sex).
In addition, avoid caffeine, which is found in coffee, tea, and chocolate. Try to get some exercise every day. Find ways to manage any stress in your life. If you are on medication for depression, such as sertraline, talking to a counselor may help.
You can also prevent sertraline insomnia and prilosec insomnia by using a different medication, of course. Talk to your doctor about that if insomnia is a concern for you.
Practicing "good sleep hygiene" as described above, may be all the treatment you need for sertraline insomnia and prilosec insomnia. If that does not do the trick, talk to your doctor.
Some people prefer to try over-the-counter medications before turning to prescription drugs. There are a number of over-the-counter sleep remedies to choose from, and many are effective. They can have what is known as a rebound effect, however. Your body gets used to the medication, and then becomes unable to fall asleep on its own. Over-the-counter medications can have other side effects as well, including next-day drowsiness, nausea, dizziness, and headaches. (If you are taking a medication such as sertraline or prilosec, be sure to speak to your doctor before trying an OTC medication.)
Doctors often prescribe other medications to help patients sleep while they continue taking sertraline or prilosec. The problem is that sleeping pills often have other side effects, such as headaches, nausea, diarrhea, depression (which sertraline is meant to treat), anxiety, mood swings, blurred vision, and more. They may be habit forming and are generally not recommended for long-term use.
Because of the side effects of OTC and prescription sleeping pills, many people prefer to use natural treatments for sertraline insomnia and prilosec insomnia. Natural treatments usually don't have any side effects, and are not habit forming. They are safe to use with most prescription medications (check with your doctor to make sure they are safe for you). Natural treatments may have other health benefits, as well.
If you are taking sertraline, you are already under a doctor's care. Speak to your doctor if you have trouble sleeping. If you have heartburn and are taking prilosec, ask your doctor if you might have prilosec insomnia. Your doctor may be able to prescribe alternate medications that will not cause insomnia. Don't stop taking any medications before talking with your doctor, however.
Feel free to write to us if you have questions about medications that may cause insomnia as a side effect.
Disclaimer, Copyright and Privacy Notice